MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED PEDIATRIC TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED PEDIATRIC TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 60SP035
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k): 4083641.Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun, as the device is currently in transit to the investigation site.
 
Event or Problem Description
It was reported that the patient's parents could not remove the heat moisture exchanger (hme) from the hub of a portex® bivona® uncuffed pediatric tracheostomy tube.It was noted that the event resulted in "decannulation".No patient injury was reported.See mfr: 3012307300-2017-01053.
 
Additional Manufacturer Narrative
One device was returned for evaluation.Functional testing of the device involved a taper gage check and found the components within dimensional specifications and that the insertion of the connector into the hme filter had no issues.It was indicated that the hme adapter would not separate from the connector if too much force was applied.A review of the device master record was performed and found to be complete.The investigation did not reveal any intrinsic manufacturing defects.Based on the evidence, the root cause was attributed to a user error, due to the user interfacing with the product in a manner inconsistent with the instructions for use.

Brand Name
PORTEX® BIVONA® UNCUFFED PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6573158
Report Number3012307300-2017-01052
Device Sequence Number13455899
Product Code BTO
UDI-Device Identifier15021312000375
UDI-Public15021312000375
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Expiration Date02/28/2021
Device Catalogue Number60SP035
Device Lot Number3166696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1